MAUDE Adverse Event Report: BALT USA, LLC OPTIMA COIL SYSTEM

BALT USA, LLC OPTIMA COIL SYSTEM
Model Number OPTI0615CSFMX
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 03/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To whom it may concern: on march 13, 2020, balt usa received a complaint regarding the use of a single optima coil (6mm x 15cm complex optimax soft coil).Details reported as follows: "the 6x15 was the 3rd coil placed in the aneurysm.After multiple times repositioning the coil the catheter came out of the aneurysm and through the atlas stent.The physician attempted to advance the catheter back over the coil to recross the stent but was unable to.After attempting multiple times, the physician decided to remove the coil.After removing about 10cm the coil detached in the micro catheter leaving 5cm still in the aneurysm.The microcatheter was removed and the coil was removed using a solitaire 6x40 and a velocity.He finished the case safely." no patient injury was reported.The results of our investigation, are summarized as follows: the returned device was inspected in our quality laboratory.During our analysis: we noted that three optima delivery pushers were returned with one detached implant.Only one of the optima delivery pushers appeared clean and showed no signs of a detachment cycle being ran.We observed multiple kinks on the implant.One kink on the implant's proximal end was observed to be an almost 90 degree angle.We observed the sr thread on both the delivery pusher and implant under microscope.Sr thread on both delivery pusher and implant was observed to be opaque, sign of slow stretching until fractured.The reported event could be linked to a procedural complication.The catheter was unable to advanced over the coil, in which case the coil had to retract into the catheter, leaving the possibility for the coil to become hitched/snagged on other devices at the treatment site and the sr thread being stretched past its tensile strength.Review of the lot history records for the reported lots did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f200200203 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.
 
Event or Problem Description
It was reported that: "the 6x15 was the 3rd coil placed in the aneurysm.After multiple times repositioning the coil the catheter came out of the aneurysm and through the atlas stent.The physician attempted to advance the catheter back over the coil to recross the stent but was unable to.After attempting multiple times, the physician decided to remove the coil.After removing about 10cm the coil detached in the micro catheter leaving 5cm still in the aneurysm.The microcatheter was removed and the coil was removed using a solitaire 6x40 and a velocity.He finished the case safely.".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA, LLC
29 parker
irvine, ca
MDR Report Key9949493
Report Number3014162263-2020-00009
Device Sequence Number16958280
Product Code HCG
UDI-Device Identifier00818053025204
UDI-Public00818053025204
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2025
Device Model NumberOPTI0615CSFMX
Device Catalogue NumberN/A
Device Lot NumberF200200203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2020
Initial Report FDA Received Date04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;